Arizona, 2006

Hail in Arizona, September 6, 2006

September 6, 2006 · NWS FGZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 6, 9:45 AM MST, 4 hours 7 minutes earlier.

Area forecast discussion, Sep 6, 9:45 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST WED SEP 06 2006

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA
THROUGH SATURDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
AFTERNOON AND EVENING. A DRYING TREND IS EXPECTED ON SUNDAY AND
EXTENDING INTO THE WORK WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY THIS MORNING SHOWS A BAND OF CLOUDS
MOVING INTO EXTREME NW AZ. THIS WAS ASSOCIATED WITH A WEAK S/W
TROUGH EMBEDDED IN THE LARGE-SCALE NW FLOW. THE RIDGE THAT HAD BEEN
RESIDING OVER THE SRN GREAT BASIN THE PAST FEW DAYS HAS SHIFTED
SOUTHWARD AND WAS NOW LOCATED ACROSS CENTRAL AZ. WITH THE NW
FLOW...TEMPS ALOFT WILL COOL SLIGHTLY TODAY AND THIS WILL RESULT IN
SLIGHTLY STEEPER LAPSE RATES. THE COMBINATION OF INCREASED
INSTABILITY AND THE DYNAMICS ASSOCIATED WITH THE S/W TROUGH SHOULD
PRODUCE AN INCREASE IN CONVECTIVE ACTIVITY ACROSS NRN AZ TODAY.
CURRENT ZFP AND GRIDS HAVE THE HIGHEST POPS IN THE NW BUT POPS IN
GENERAL ARE HIGHER THAN THE PAST FEW DAYS.

THIS MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE FOR THE NEXT
FEW DAYS BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF NRN
AZ ON FRIDAY AND SATURDAY. MODELS CONTINUE TO SHOW A DRYING TREND
DEVELOPING ON SUNDAY AND CONTINUING INTO NEXT WEEK. WILL KEEP
MODERATE-GRADE MONSOON POPS IN THE FORECAST FOR THE NEXT FEW DAYS
AND THEN TREND NUMBERS DOWNWARD INTO NEXT WEEK.  DB

&&

.AVIATION...FOR THE 18Z PACKAGE...ISOLD SHRA/TSRA WILL CONTINUE NW
OF A KGCN-KPGA LINE THROUGH 19Z. AFTER 19Z...ISOLD TO SCT TSRA ARE
EXPECTED ACROSS NRN AZ. SFC WIND GUSTS NEAR 30KT...HEAVY RAIN...AND
VISIBILITIES BELOW 2SM CAN BE EXPECTED WITH THE STRONGER STORMS.
TSRA POSSIBLE THROUGHOUT THE NIGHT. AVIATION DISCUSSION NOT UPDATED
FOR AMENDMENTS.  DJO

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 6, 10:00 AM MST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST WED SEP 6 2006

AZZ004>018-037>040-070700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A WEAK WEATHER DISTURBANCE WILL MOVE FROM NORTHWEST TO SOUTHEAST
ACROSS ARIZONA TODAY BRINGING AN INCREASE IN SHOWER AND THUNDERSTORM
ACTIVITY. STORMS WILL START BY LATE THIS MORNING ACROSS THE KAIBAB
PLATEAU THEN SPREAD EAST AND SOUTHEAST DURING THE AFTERNOON AND
EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL. SOME STORMS MAY PRODUCE SMALL HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO
MUCH OF NORTHERN ARIZONA ON FRIDAY AND SATURDAY. DRIER AIR WILL BEGIN
TO MOVE INTO THE STATE ON SUNDAY AND START A DRYING TREND THAT WILL
LAST INTO THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DB

The radar

The Flagstaff radar (KFSX), 116 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yavapai

When
September 6, 1:52 PM MST
Where
Yavapai County, Prescott
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.550, -112.467

Penny sized hail was reported in Highland Pines...about 12 miles southwest of Prescott.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534626.